1247. Tyrosine kinase inhibitor-induced rapidly progressive vasculopathy after intracranial stent placement.
Authors: Ching-Jen Chen, MD; Brian Sorace, MD; Aria Shakeri, BA; Min Park, MD; Andrew Southerland, MD, MSc; Bradford Worrall, MD, MSc; Yashar Kalani, MD, PhD (Charlottesville, VA)
Tyrosine kinase inhibitor (TKI) therapy for chronic myeloid leukemia (CML) has been associated with progressive peripheral arterial disease, and more recently, rare cases of intracranial vascular stenosis have been reported. We report the fourth case of TKI treatment-associated intracranial vasculopathy and rapid progression of intracranial vascular stenosis following intracranial stent placement. This was a 49 year-old female who developed right-sided weakness, paresthesias, numbness, and speech difficulties 7 years following TKI treatment for CML. Cerebral catheter angiography demonstrated 90% stenosis of the left supraclinoid internal carotid artery (ICA), for which the patient underwent intracranial stent placement with no residual stenosis and improved distal blood flow. Approximately one month following the procedure, the patient returned with similar symptoms. Catheter angiography demonstrated 70% and 50% stenosis just distal and proximal to the stent construct respectively. Rapid disease progression and non-atherosclerotic vasculopathy may suggest against endovascular therapy.